Alert archive / Illinois / Special Weather Statements in 2016
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 26, 2016, 10:18 PM CDT for Knox County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 10:18 PM CDT (03:18 UTC)
- Expired
- Aug 26, 2016, 11:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 73 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516 WWUS83 KILX 270318 SPSILX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1018 PM CDT FRI AUG 26 2016 ILZ027-270400- KNOX- 1018 PM CDT FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KNOX COUNTY UNTIL 1100 PM CDT... AT 1018 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER KNOXVILLE...OR NEAR GALESBURG...MOVING NORTH AT 30 MPH. WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GALESBURG...KNOXVILLE...WATAGA...ONEIDA...ALTONA...VICTORIA... MAQUON...RIO...GILSON...EAST GALESBURG...HENDERSON...DAHINDA... GALESBURG AIRPORT AND DELONG. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 34 AND 61. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4115 9008 4079 9011 4083 9044 4115 9043 TIME...MOT...LOC 0318Z 185DEG 24KT 4092 9031 $$ SMITH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 26, 8:47 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 26, 8:47 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 847 PM CDT FRI AUG 26 2016 .UPDATE... Issued at 840 PM CDT Fri Aug 26 2016 Band of convection that produced some wind damage and flash flooding over parts of east central Illinois this afternoon has shifted off to the east and northeast early this evening with mainly scattered showers continuing in its wake. ILX objective analysis at 01z indicates the Most Unstable Capes ranged from around 700 J/KG in the far north to around 1500 J/kg in the west and south. Stronger 0-6km bulk shear has shifted further north but we are still seeing some 25-30 kts of shear across the northern half of our area early this evening. Last few runs of the HRRR model suggests additional showers and storms will start to affect the west and far southern counties late tonight from the complex of storms currently out over northwest Missouri and across extreme southern Illinois. Other than some minor adjustments to timing of precip in the west and south overnight, the rest of the forecast is in good shape. We should have the ZFP update out by 900 pm. && .SHORT TERM...(This evening through Saturday) ISSUED AT 246 PM CDT Fri Aug 26 2016 19z/2pm surface analysis shows stationary frontal boundary draped along the I-70 corridor. To the north of the front, widespread cloud cover has kept temperatures in the upper 70s and lower 80s across much of the KILX CWA. Meanwhile south of the boundary, sunshine earlier in the day boosted temps into the upper 80s and lower 90s. Due to these very warm temperatures and dewpoints in the middle 70s, SBCAPE values have climbed to around 4000 J/kg along/south of I-70. Deep layer shear is quite weak in this area: however, the combination of strong instability and convergence along the synoptic boundary has led to numerous thunderstorms blossoming this afternoon. Some of the storms will be capable of producing gusty 40-50mph winds, frequent lightning, and torrential rainfall. Have raised PoPs considerably across the SE counties through the remainder of the afternoon to account for latest radar trends. Think the storms across the southeast will continue into early evening before gradually shifting eastward into Indiana and dissipating after sunset. The focus for additional convection will then shift further west overnight, as WAA over the frontal boundary produces a complex of storms across Missouri/Iowa/western Illinois. Many of the synoptic models keep most of the precip west of the Mississippi River until after midnight, while the Rapid Refresh tends to develop it further east sooner. Given poor performance of Rapid Refresh this afternoon, have trended toward the NAM/GFS consensus for this forecast package. As a result, have maintained low chance PoPs through the evening, followed by an increase to high chance or likely after midnight. Think the main push of showers/storms will lift into northern Illinois and the Great Lakes Saturday morning, but trailing boundary will provide focus for additional development through the day. Have gone with high chance to likely PoPs through Saturday accordingly. .LONG TERM...(Saturday night through Friday) ISSUED AT 246 PM CDT Fri Aug 26 2016 The axis of an upper level shortwave ejecting northeastward through the upper Midwest should be into northeast Illinois mid- evening Saturday with the right-rear jet entrance in the area. A moist and confluent low level flow will contribute to instability of around 1500 J/KG CAPE for continued thunderstorms. These features will continue to produce high chance thunderstorms along/northeast of I-74 and have 50% PoPs for Saturday evening, 30-40% to the southwest. Overnight, as the upper level feature continues to shift northeast chances for precipitation will decrease. Broad upper level ridging will build into the southern U.S. Sunday through midweek, pushing the stronger upper level westerly flow northward through the northern tier of states and southern Canada. Central IL will become firmly within a warm moist air mass with precipitable water around 1.75 inches, and broad surface high pressure centered in the region. This should produce primarily diurnal, scattered thunderstorms with lower chances at night. Have included generally chance PoPs of 30-40% Sunday through Tuesday, with slight chance (20%) at night. Highs expected to range from the mid to upper 80s Sunday through Wednesday with the warmer temperatures generally south of I-70. Lows upper 60s to around 70. 12Z models advertise a large trough deepening into the northeast U.S. for the latter half of the week. This looks to drive a cold front southward into central IL around Wednesday-Thursday. This looks to bring a minor cooling/drying after it crosses over the area Wednesday night. Have only included slight chances for thunderstorms Wednesday night and beyond as it looks like thunderstorm activity will be pushed off to the south and west. For temperatures have trended highs down to the low to mid 80s for Thursday and Friday and lows down to the low to mid 60s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 545 PM CDT Fri Aug 26 2016 Large band of showers and thunderstorms that affected areas from DEC and CMI southeast was slowly beginning to dissipate late this afternoon. The outflow boundary from the convection will affect areas from SPI, DEC and CMI with variable wind directions and speeds for about an hour or two. Further to the northwest, other than some widely scattered showers, mainly VFR conditions will prevail into the evening hours before the next band of showers and storms affects the northwest portion of the forecast area after 05z as a warm front lifts back north. Most of the shower and TSRA will be during the morning with a lull expected into the mid afternoon hours before another threat for widely scattered TSRA. Easterly winds tonight at 5 to 10 kts tonight will turn southerly on Saturday as the warm front lifts north with speeds once again on the light side, generally averaging from 7 to 12 kts. && .ILX Watches/Warnings/Advisories... NONE. && UPDATE...Smith SHORT TERM...Barnes LONG TERM...Onton AVIATION...Smith
Hazardous weather outlook, Aug 26, 3:09 PM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT FRI AUG 26 2016 ILZ027>031-036>038-040>053-271100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- 309 PM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING, WITH STORMS INCREASING IN COVERAGE AFTER MIDNIGHT. THE POTENTIAL FOR SEVERE WEATHER IS LOW...BUT HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE LIKELY ON SATURDAY AS AN UPPER-LEVEL DISTURBANCE TRACKS THROUGH THE REGION. AFTER THAT...SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ054>057-061>063-066>068-071>073-271100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 309 PM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL TRACK ACROSS EAST-CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON INTO THE EARLY EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE. ADDITIONAL THUNDERSTORMS WILL RE-DEVELOP LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE LIKELY ON SATURDAY AS AN UPPER-LEVEL DISTURBANCE TRACKS THROUGH THE REGION. AFTER THAT...SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
In the hours before
Local storm report, Aug 26, 5:51 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
551 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 2 S OAKLAND 39.63N 88.03W
08/26/2016 COLES IL EMERGENCY MNGR
THE OAKLAND-ASHMORE ROAD IN FAR EASTERN COLES COUNTY HAD
WATER FLOWING ACROSS IT BETWEEN OAKLAND AND ASHMORE.
&&
BARNESLocal storm report, Aug 26, 6:10 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
610 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 1 ESE PARIS 39.61N 87.68W
08/26/2016 EDGAR IL TRAINED SPOTTER
MULTIPLE TREE BRANCHES AND LIMBS DOWNED. SOME LIMBS WITH
2-3 INCH DIAMETERS. TIME ESTIMATED BY RADAR.
0248 PM HAIL 3 NE PARIS 39.65N 87.65W
08/26/2016 E1.00 INCH EDGAR IL TRAINED SPOTTER
0248 PM FLASH FLOOD 3 NE PARIS 39.65N 87.65W
08/26/2016 EDGAR IL TRAINED SPOTTER
LOW WATER CROSSINGS FLOODED.
0250 PM TSTM WND DMG 1 E PARIS 39.62N 87.67W
08/26/2016 EDGAR IL EMERGENCY MNGR
TREE LIMBS BLOWN ONTO 6 HOUSES. 9 LOCATIONS WITH POWER
LINES DOWN. MOST DAMAGE ON THE EAST SIDE OF TOWN. TIME
ESTIMATED.
0315 PM FLASH FLOOD 2 S OAKLAND 39.63N 88.03W
08/26/2016 COLES IL EMERGENCY MNGR
THE OAKLAND-ASHMORE ROAD IN FAR EASTERN COLES COUNTY HAD
WATER FLOWING ACROSS IT BETWEEN OAKLAND AND ASHMORE.
0354 PM HAIL 2 S ALLENVILLE 39.53N 88.54W
08/26/2016 M1.00 INCH MOULTRIE IL TRAINED SPOTTER
0534 PM HEAVY RAIN DECATUR 39.85N 88.93W
08/26/2016 M1.50 INCH MACON IL BROADCAST MEDIA
FROM WAND-TV
0543 PM HEAVY RAIN OWANECO 39.48N 89.19W
08/26/2016 M1.25 INCH CHRISTIAN IL PUBLIC
RELAYED BY WAND-TV
&&
BARNESLocal storm report, Aug 26, 6:42 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
642 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG CHARLESTON 39.48N 88.18W
08/26/2016 COLES IL TRAINED SPOTTER
TREE BLOWN ONTO POWER LINES ON HARRISON ST.
0635 PM HEAVY RAIN 1 S DECATUR 39.84N 88.93W
08/26/2016 M2.29 INCH MACON IL BROADCAST MEDIA
MEASURED AT WAND-TV
&&
25Local storm report, Aug 26, 7:14 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
714 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG WELDON 40.12N 88.75W
08/26/2016 DE WITT IL EMERGENCY MNGR
TREE DOWN ON ROUTE 10 AND WEST STREET. TREE DOWN ON LYNN
STREET.
0654 PM HEAVY RAIN DECATUR AIRPORT 39.83N 88.87W
08/26/2016 M1.27 INCH MACON IL ASOS
&&
25Local storm report, Aug 26, 9:30 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
930 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HEAVY RAIN ELWIN 39.78N 88.96W
08/26/2016 M1.85 INCH MACON IL BROADCAST MEDIA
&&
25Special weather statement, Aug 26, 10:18 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1018 PM CDT FRI AUG 26 2016 ILZ027-270400- KNOX- 1018 PM CDT FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KNOX COUNTY UNTIL 1100 PM CDT... AT 1018 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER KNOXVILLE...OR NEAR GALESBURG...MOVING NORTH AT 30 MPH. WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GALESBURG...KNOXVILLE...WATAGA...ONEIDA...ALTONA...VICTORIA... MAQUON...RIO...GILSON...EAST GALESBURG...HENDERSON...DAHINDA... GALESBURG AIRPORT AND DELONG. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 34 AND 61. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4115 9008 4079 9011 4083 9044 4115 9043 TIME...MOT...LOC 0318Z 185DEG 24KT 4092 9031 SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:10 AM CDT | Areal Flood Advisory | ILX | Scott | 3 hr |
| Aug 27, 5:16 AM CDT | Areal Flood Advisory | ILX | Cass, Fulton, Mason, Tazewell | 3 hr |
| Aug 27, 6:35 PM CDT | Special Weather Statement | ILX | Piatt | 55 min |
Nearby
Special Weather Statements in Illinois, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.